Alert archive / Minnesota / Wind Advisories in 2024
Wind Advisory 11, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind advisory at Jun 6, 2024, 10:51 AM CDT for 21 counties in Minnesota. It took effect at Jun 6, 2024, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2024, 10:51 AM CDT (15:51 UTC)
- In effect from
- Jun 6, 2024, 11:00 AM CDT
- Expired
- Jun 6, 2024, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
All 21 counties
Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 98 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300 WWUS73 KMPX 061551 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1051 AM CDT Thu Jun 6 2024 MNZ041-047-048-054>057-064-065-067-073>076-082>085-091>093-070000- /O.NEW.KMPX.WI.Y.0011.240606T1600Z-240607T0000Z/ Douglas-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Yellow Medicine-Renville-Sibley-Redwood-Brown-Nicollet-Le Sueur- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Alexandria, Owatonna, Albert Lea, Mankato, Morris, St James, Madison, Glenwood, Waseca, New Ulm, Fairmont, Blue Earth, Montevideo, Redwood Falls, Olivia, Le Sueur, St Peter, Gaylord, Benson, Willmar, and Granite Falls 1051 AM CDT Thu Jun 6 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, south central, southwest, and west central Minnesota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JPC
1 follow-up statement
271 WWUS73 KMPX 062349 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 649 PM CDT Thu Jun 6 2024 MNZ041-047-048-054>057-064-065-067-073>076-082>085-091>093-070100- /O.EXP.KMPX.WI.Y.0011.000000T0000Z-240607T0000Z/ Douglas-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Yellow Medicine-Renville-Sibley-Redwood-Brown-Nicollet-Le Sueur- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of St James, St Peter, Fairmont, Albert Lea, Montevideo, Madison, Glenwood, Benson, Waseca, Granite Falls, Willmar, Owatonna, Blue Earth, New Ulm, Le Sueur, Olivia, Redwood Falls, Alexandria, Gaylord, Mankato, and Morris 649 PM CDT Thu Jun 6 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds will quickly subside this evening. $$ Borghoff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind advisory went out at Jun 6, 5:49 AM CDT, 5 hours 2 minutes earlier. Its key messages:
- Northwest winds today will gust as high as 30 to 40 mph.
- A few showers are possible this afternoon, with better precipitation chances arriving Friday night.
Area forecast discussion, Jun 6, 5:49 AM CDT, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 549 AM CDT Thu Jun 6 2024 .KEY MESSAGES... - Northwest winds today will gust as high as 30 to 40 mph. - A few showers are possible this afternoon, with better precipitation chances arriving Friday night. && .DISCUSSION... Issued at 259 AM CDT Thu Jun 6 20243 Cyclonic flow over the Great Lakes is the main weather story for today, and the resulting gusty northwest winds, slightly cooler temperatures and a few light showers across parts of the area. A 35-kt 850 mb jet on the west side of the Great Lakes upper low will favor gusts as high as 40 mph across much of the area later this morning through the afternoon, with the highest gusts over western and southwest Minnesota where boundary layer mixing will be deeper. A few gusts could approach wind advisory criteria of 45 mph across these areas, but held off on any headlines for now since gusts should generally stay just shy of this threshold. Cold air advection will also favor some scattered light showers, mostly north and northeast of I-94 where better low-level moisture will be available. Instability will be much weaker and shallower than on Wednesday, and therefore should act against any kind of hail/gusty wind threat with this activity. Broad ridging will begin to build in from the west by Friday and bring a return to near-normal temperatures, generally in the mid 70s. A weak upper wave passing to the north Friday night will bring another round of showers and possibly a rumble of thunder or two to much of the area. Limited moisture return and instability will act against any strong storm or heavy rainfall threat. Heading into the weekend and early next week, quasizonal upper flow will maintain near/slightly below-average temperatures for much of the period before ridging gradually starts to return toward the end of the week. Weak waves embedded in this pattern will provide a few chances for rain, most notably Tuesday and again Wednesday night/Thursday. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 536 AM CDT Thu Jun 6 2024 Main concern today is gusty northwest winds which have already begun gusting between 20-25 kts and will increase to 30-35 kts later this morning and through the afternoon. Direction will remain fairly consistent, generally from between 280 and 300 degrees. Will also see a broken VFR cumulus deck develop from north to south later this morning and early afternoon, with a few showers over eastern/central MN and western WI, mainly north of MSP and RNH. KMSP...Gusty northwest winds through the afternoon, could exceed 35 kts at times. Persistent wind direction between 280 and 300 through the day. Increasing clouds around 5kft through the late morning and afternoon. /OUTLOOK FOR KMSP/ FRI...VFR. Wind NW 15G25kts. SAT...VFR. Wind NW 15G25kts. SUN...VFR. Wind NW 10G20kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...DPH AVIATION...DPH
Hazardous weather outlook, Jun 6, 3:16 AM CDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 316 AM CDT Thu Jun 6 2024 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 070830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 316 AM CDT Thu Jun 6 2024 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Breezy northwest winds with gusts of 35-40 mph expected through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Flooding along area rivers will increase through the week as heavy rain over the last few days continues to work through streams and tributaries into the main stem rivers. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:07 PM CDT | Special Weather Statement | MPX | Todd | 38 min |
Nearby
Wind Advisories in Minnesota, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.